Thunderstorm Wind, Tooele
- When
- October 20, 2:10 PM MST
- Where
- Tooele County, 0.6 mi ESE of Barro
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.727, -113.469
Interstate 80 Dugway sensor measured a 61 mph wind gust.
Severe winds were produced with no damage reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Severe winds were produced with no damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Oct 20, 9:30 AM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT SAT OCT 20 2007
.SYNOPSIS...A COLD AND MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS
THE INTERMOUNTAIN REGION TODAY THROUGH SUNDAY MORNING. HIGH PRESSURE
WILL BUILD OVER THE REGION ON MONDAY AND REMAIN IN PLACE THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...STRONG PACIFIC STORM IMPACTING THE CWA TODAY. SURFACE
COLD FRONT LISE ALONG A 20E KEVW-20S KSLC-10N KDTA LINE. A WEAK
PREFRONTAL TROUGH MOVED THROUGH THE SALT LAKE VALLEY EARLIER THIS
MORNING BUT IS VIRTUALLY NONEXISTANT IN PRESSURE FIELDS AT TIME.
2MB/HR PRESSURE RISES ONGOING ACROSS NW DESERTS WITH STRONG WINDS.
ISSUED A WIND ADVISORY FOR NW DESERTS AND WEST CENTRAL UTAH...AS
WELL AS THE UTAH VALLEY TO COVER NORTHWESTERLIES. THE ADVISORY RUNS
THROUGH 300 PM MDT BUT MAY BE ABLE TO CANCEL THIS A BIT EARLY BASED
ON CURRENT PRESSURE TRENDS.
THE FRONT WILL CONTINUE TO SURGE SOUTHWARD TODAY REACHING THE AZ
BORDER THIS EVENING. MAY BE LOOKING AT A WIND ADVISORY OR WARNING
FOR SW UTAH CANYON AREAS WITH TIGHT NORTHERLY GRADIENT. PREFRONTAL
WIND ADVISORY LOOKS TO BE IN GOOD SHAPE FOR THIS AFTERNOON ACROSS SE
ZONES.
AS FAR AS WINTER WEATHER HIGHLIGHTS...NO CHANGES PLANNED TO THE HSW
OR ADVISORIES CURRENTLY IN PLACE FOR WASATCH/UINTAS/BOOK CLIFFS.
SOLID POST FRONTAL PRECIP BAND MOVING ACROSS THE GSL AND NORTHERN
WASATCH AT TIME. WEBCAMS SHOWING SNOW INTENSIFYING AT WASATCH
MOUNTAINS SITES. EXPECT THIS BAND TO PRODUCE MOSTLY RAIN FOR THE
VALLEYS WITH SNOW LEVELS AROUND 6500 FT. THEY DROP TO NEAR 5000 FT
BY THIS AFTERNOON UNDER CAA. H7 TEMPS DROP TO -9C...AND WITH
INSTABILITY DEEPENING THE POTENTIAL FOR A HEALTHY LAKE EFFECT SNOW
BAND TO DEVELOP THIS EVENING. CURRENT BUFR SOUNDINGS INDICATE THE
BEST LES SETUP FROM ABOUT 06Z THROUGH MID-MORNING SUNDAY. THE FLOW
LOOKS TO BE SUCH THE THE WESTERN SALT LAKE VALLEY IS MOST
VULNERABLE. WILL BE REEVALUATION THIS THROUGHOUT THE DAY FOR THE
AFTERNOON PACKAGE.
HAVE NOT LOOKED MUCH BEYOND THIS SYSTEM OTHER THEN TO VERIFY LARGE
SCALE RIDGING MOVING IN BY EARLY NEXT WEEK AND REMAINING IN PLACE
THROUGH MUCH OF THE WEEK. A FLATTENING OF THE WESTERLIES MAY ALLOW
HIGH CLOUDS TO FILTER IN MIDWEEK BUT NO SIGNIFICANT WEATHER EXPECTED.
&&
.FIRE WEATHER...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL
CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHEASTERN UTAH
AHEAD OF THE COLD FRONT TODAY. STRONG NORTH WINDS WILL BLOW FOR
SEVERAL HOURS BEHIND THE FRONT IN MOST LOCATIONS BUT CONTINUE INTO
THE AFTERNOON OVER PORTIONS OF THE WESTERN DESERTS. CLEARING INDICES
WILL BE EXCELLENT TODAY DUE TO THE STRONG WINDS. BREEZY NORTH WINDS
WILL CONTINUE TOMORROW AS THE AIRMASS DRIES OUT AND WILL KEEP
CLEARING INDICES ABOVE 500. HIGH PRESSURE MOVING OVER THE AREA
MONDAY WILL BRING A MORE STABLE AIRMASS AND LOWER CLEARING INDICES
THAT WILL PERSIST THROUGH MID WEEK.
&&
.AVIATION...STRONG NORTHWEST WINDS SHOULD SUBSIDE OVER THE NEXT HOUR
OR TWO AS PRECIPITATION SETTLES INTO THE SLC TERMINAL. NORTHWEST
WINDS WILL REMAIN ACROSS THE AREA THROUGH TONIGHT. MVFR CONDITIONS
WITH PERIODS OF IFR IN HEAVIER RAIN SHOWERS OR RAIN AND SNOW MIXED
POSSIBLE UNTIL AROUND 21Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HEAVY SNOW WARNING THROUGH 6 AM SUNDAY UTZ008.
SNOW ADVISORY THROUGH 6 AM SUNDAY UTZ007-009-010.
WIND ADVISORY 11 AM THIS MORNING TO 9 PM THIS EVENING
UTZ013-020-021.
WIND ADVISORY THROUGH 3 PM THIS AFTERNOON UTZ004-005-015
WY...SNOW ADVISORY FROM NOON TODAY TO 6 AM SUNDAY WYZ021.
&&
PUBLIC...B SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 607 AM MDT SAT OCT 20 2007 UTZ001>016-019>021-517-518-WYZ021-211215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 607 AM MDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VIGOROUS PACIFIC STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL ACCUMULATIONS TO THE HIGHER TERRAIN OF NORTHERN UTAH AND SOUTHWEST WYOMING TODAY AND TONIGHT. WINDY CONDITIONS CAN BE EXPECTED ACROSS THE REGION...ESPECIALLY OVER THE VALLEY LOCATIONS OF SOUTHERN UTAH. PLEASE SEE THE LATEST STATEMENTS FROM NATIONAL WEATHER SERVICE SALT LAKE CITY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE SUNDAY MORNING. OTHERWISE...BENIGN WEATHER CONDITIONS SHOULD PREVAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 104 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
Interstate 80 Dugway sensor measured a 61 mph wind gust.
Interstate 80 Dugway sensor measured a 62 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61310, 61312.